Alert archive / New Jersey / Areal Flood Warnings in 2020
Areal Flood Warning 64, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 25, 2020, 11:27 AM EST for Sussex County, Warren County, New Jersey. It was in force for 16 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2020, 11:27 AM EST (16:27 UTC)
- Expired
- Dec 26, 2020, 3:28 AM EST
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sussex County, NJ, Warren County, NJ
The radar
The Philadelphia radar (KDIX), 137 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 11:30 AM EST | FLOOD | Blairstown Twp, NJ | PAULINS KILL AT BLAIRSTOWN (BLRN4) REACHED FLOOD STAGE AT 1130 AM, CRESTING AT 5.51 FEET AT 415 PM. |
| Dec 25, 9:00 PM EST | FLOOD | 2 Wsw Andover, NJ | THE PEQUEST RIVER AT HUNTSVILLE (HUNN4) REACHED FLOOD STAGE AT 900 PM, CRESTING AT 4.02 FEET AT 1030 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177
WGUS41 KPHI 251627
FLWPHI
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1127 AM EST Fri Dec 25 2020
NJC037-041-251700-
/O.NEW.KPHI.FA.W.0064.201225T1627Z-201225T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
1127 AM EST Fri Dec 25 2020
The National Weather Service in Mount Holly has issued a
* Flood Warning for...
Western Sussex County in northwestern New Jersey...
Northern Warren County in northwestern New Jersey...
* Until noon EST.
* At 1127 AM EST, reports indicated that between 1 and 3 inches of
rain have fallen across portions of the warned area since last
night. Localized flooding is ongoing or expected to begin shortly.
For Paulins Kill at Blairstown:
At 11:15am the stage was 4.98 feet.
Flood Stage is 5 feet.
...
For Flat Brook at Flatbrookville:
At 11:00am the stage was 6.01 feet.
Flood Stage is 6 feet.
...
For Pequest River at Huntsville:
At 10:15am the stage was 3.54 feet.
Flood Stage is 4 feet.
This includes the following highways...
Interstate 80 in New Jersey near mile marker 1...and
between mile markers 21 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
&&
LAT...LON 4109 7498 4118 7488 4132 7479 4136 7469
4129 7456 4090 7478 4097 7513 4098 7513
4109 7497
$$
Kruzdlo3 follow-up statements
995
WGUS41 KPHI 251630
FLWPHI
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1130 AM EST Fri Dec 25 2020
NJC037-041-252300-
/O.EXT.KPHI.FA.W.0064.000000T0000Z-201225T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
1130 AM EST Fri Dec 25 2020
The National Weather Service in Mount Holly has extended the
* Flood Warning for...
Western Sussex County in northwestern New Jersey...
Northern Warren County in northwestern New Jersey...
* Until 600 PM EST Friday.
* At 1130 AM EST, reports indicated that between 1 and 3 inches of
rain have fallen across portions of the warned area since last
night. Localized flooding is ongoing or expected to begin shortly.
For Paulins Kill at Blairstown:
At 11:15am the stage was 4.98 feet.
Flood Stage is 5 feet.
...
For Flat Brook at Flatbrookville:
At 11:15am the stage was 6.1 feet.
Flood Stage is 6 feet.
...
For Pequest River at Huntsville:
At 11:15am the stage was 3.54 feet.
Flood Stage is 4 feet.
This includes the following highways...
Interstate 80 in New Jersey near mile marker 1...and
near mile marker 16...and
between mile markers 19 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
&&
LAT...LON 4109 7498 4118 7488 4132 7479 4136 7469
4129 7456 4090 7478 4097 7513 4098 7513
4109 7497
$$
Kruzdlo944
WGUS41 KPHI 252247
FLWPHI
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
547 PM EST Fri Dec 25 2020
NJC037-041-261100-
/O.EXT.KPHI.FA.W.0064.000000T0000Z-201226T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
547 PM EST Fri Dec 25 2020
The National Weather Service in Mount Holly has extended the
* Flood Warning for...
Southwestern Sussex County in northwestern New Jersey...
Northern Warren County in northwestern New Jersey...
* Until 600 AM EST Saturday.
* At 547 PM EST, minor flooding was occurring in the warned area.
Between 1 and 3 inches of rain fell in the area on Thursday night.
For Paulins Kill at Blairstown:
At 5:30pm the stage was 5.49 feet.
Flood Stage is 5 feet.
...
For Flat Brook at Flatbrookville:
At 5:15pm the stage was 6.9 feet.
Flood Stage is 6 feet.
...
For Pequest River at Huntsville:
At 5:15pm the stage was 3.87 feet.
Flood Stage is 4 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
&&
LAT...LON 4109 7498 4114 7492 4118 7488 4104 7470
4090 7478 4097 7513 4098 7513 4102 7508
4104 7503 4106 7502 4109 7497
$$
Iovino210
WGUS81 KPHI 260828
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
328 AM EST Sat Dec 26 2020
NJC037-041-260838-
/O.CAN.KPHI.FA.W.0064.000000T0000Z-201226T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
328 AM EST Sat Dec 26 2020
...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN SUSSEX AND NORTHERN
WARREN COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4109 7498 4114 7492 4118 7488 4104 7470
4090 7478 4097 7513 4098 7513 4102 7508
4104 7503 4106 7502 4109 7497
$$
CMSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 25, 9:56 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 25, 9:56 AM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
956 AM EST Fri Dec 25 2020
.SYNOPSIS...
As the low pressure system and cold front progress further away
from our region through the day, high pressure will begin to
build in through this week. Another low will cross north and
west of the area Monday causing a cold front to cross our
region. More high pressure is expected for the middle of next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Secondary cold front moving through the region late this
morning, and a noticeable wind shift will occur with its
passage. One last round of showers will pass through the region
just ahead of its passage. Temperatures will fall through the
afternoon.
Flooding continues, mainly across eastern Pennsylvania and
northern New Jersey. A few new river warnings may be needed, but
otherwise, the Flood Watch can be cancelled.
The lingering light precipitation should wind down pretty
quickly after sunrise as a dry slot shifts into our region.
However, with strong westerly flow, we could see isolated rain
and snow showers this afternoon, primarily over Delmarva (which
could be enhanced by the flow coming off the Chesapeake) and the
southern Poconos (where lift could be enhanced by orographic
lift). For now, expect this to be very isolated, so have kept
PoPs this afternoon generally no higher than 20 percent.
As winds begin to drop off this evening, and we get some
clearing (although stratocumulus may linger through much of the
evening), the stage will be set for prime radiational cooling
conditions, with temperatures in the 20s likely across much of
the region (teens possible in the higher terrain of the Poconos
and NW NJ). Agree with the previous shift that we will probably
have enough wind and enough of a time period between the
precipitation ending and freezing condition that widespread icy
conditions is unlikely, but will continue to monitor this
potential through the day.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Relatively tranquil conditions are expected for Saturday and
Sunday as high pressure builds in. On Saturday though, much of
the region may not get above freezing. Temperatures should
moderate a bit on Sunday as flow shifts to southerly.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper pattern continues to remain fairly amplified and
progressive during the long term part of the forecast.
Another low and upper air feature will pass north of the region
Monday with high pressure building in again Tuesday. While
widespread precipitation is not expected with the system Monday,
a couple scattered rain/snow showers will accompany the
trailing fronts. Temperatures will reach the 40s regionwide
Monday, but then drop back below normal (mostly 30s) Tuesday
following a cold front.
After a fair weather day Wednesday, most forecast models are
showing another potent low developing across the middle part of
the country and tracking towards the Great Lakes later Wed/Thu.
This patters kinda looks like the present system, perhaps weaker
with a maturing cyclone and strong cold front to cross the
MIddle Atlantic perhaps later Thu into Friday. Too early for
specifics, but it could get very warm preceding the system and
this is reflected in out high temps for Thu being in the 50s for
many areas. We will go along with the NBM guidance for now with
chc pops for Wed night/Thu/Thu night.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today... Ceilings should remain right around the MVFR/VFR
threshold for much of the day. Low clouds may begin to lift
and/or scatter out by this afternoon. Winds will be southwest
shifting to west- southwest at 10 to 15 kt with gusts to 20 kt,
except a little stronger near the coast. Moderate confidence.
Tonight...VFR conditions are expected. Westerly winds should
continue to decrease to near 10 kt by late tonight. Moderate
confidence.
Outlook...
Saturday thru Sun night...VFR expected. westerly winds of 5 to
15 kt with gusts up to 20 kt possible on Saturday, becoming
light and southerly by Sunday. Moderate confidence.
Mon/Mon night...Mostly VFR. Scattered showers mostly N/W.
Tue...VFR expected.
&&
.MARINE...
Winds continue to diminish, but remain gusting at 25-30 kt with
elevated seas. Will cancel the Gale Warnings and convert to SCA.
SCA will be in effect through Saturday.
Outlook...
Sat night thru Sunday night...sub-SCA expected. Fair.
Monday thru Tue...SCA expected. Scattered showers Mon mostly north.
Tue night into Wed...sub-SCA expected. Fair.
&&
.HYDROLOGY...
Rain amounts have generally been between 1 and 3 inches. Though
the heaviest of the rain has mostly ended, light rain will
continue through sunrise. Several streams are in flood stage.
Please see our website for the latest information on active
flood warnings. Among the waterways in flood are portions of the
Schuylkill River and the Neshaminy Creek.
Rises on area rivers and streams will continue into Friday
afternoon and Friday night.
&&
.TIDES/COASTAL FLOODING...
Tidal anomalies are beginning to decrease as we see the wind
shift to off shore. The one exception is on the northern
Barnegat Bay and the Little Assawoman Bay where water will be
slow to evacuate over the next several hours. Therefore, a
coastal flood statement remains in effect for those locations.
We are almost past the high tide on the Chesapeake Bay, so
conditions should be lowering below flood levels there soon.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory until 1 PM EST this afternoon for
PAZ071-106.
NJ...Coastal Flood Advisory until 1 PM EST this afternoon for
NJZ018-019.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST Saturday for ANZ430-431-
450>455.
&&
Synopsis...Johnson
Near Term...Johnson/MPS
Short Term...Johnson
Long Term...O'Hara
Aviation...Johnson/O'Hara
Marine...Johnson/O'Hara
Hydrology...WFO PHI
Tides/Coastal Flooding...WFO PHIHazardous weather outlook, Dec 25, 9:44 AM EST, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 944 AM EST Fri Dec 25 2020 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>017-020>027-PAZ054- 055-060>062-070-101>105-261500- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Ocean- Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean-Southeastern Burlington-Carbon-Monroe- Berks-Lehigh-Northampton-Delaware-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks- 944 AM EST Fri Dec 25 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ018-019-PAZ071-106-261500- Camden-Northwestern Burlington-Philadelphia-Lower Bucks- 944 AM EST Fri Dec 25 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-261500- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 944 AM EST Fri Dec 25 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Local storm report, Dec 25, 7:37 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM NON-TSTM WND GST 2 E WARETOWN 39.79N 74.17W
12/25/2020 M58 MPH ANZ451 NJ MESONET
KITE ISLAND WEATHERFLOW SITE.
&&
MPSLocal storm report, Dec 25, 7:43 AM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM NON-TSTM WND GST 1 ENE BARNEGAT LIGHT 39.76N 74.09W
12/25/2020 M58 MPH ANZ451 NJ MESONET
BARNEGAT INLET LIGHT 7 WEATHERFLOW SITE.
&&
MPSLocal storm report, Dec 25, 7:45 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM NON-TSTM WND GST 4 ESE MYSTIC ISLAND 39.52N 74.32W
12/25/2020 M68 MPH OCEAN NJ MESONET
RUTGERS WEATHERFLOW SITE.
&&
MPSLocal storm report, Dec 25, 7:48 AM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM NON-TSTM WND GST 2 NNE STRATHMERE 39.22N 74.64W
12/25/2020 M60 MPH CAPE MAY NJ MESONET
OCEAN CITY SOUTH BEACH WEATHERFLOW SITE.
&&
MPSLocal storm report, Dec 25, 7:51 AM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM NON-TSTM WND GST 9 WNW CAPE MAY POINT 38.99N 75.11W
12/24/2020 M64 MPH ANZ431 NJ BUOY
BRANDYWINE SHOAL LIGHT.
&&
MPSLocal storm report, Dec 25, 9:27 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 AM EST FRI DEC 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HEAVY RAIN STOCKHOLM 41.09N 74.51W
12/25/2020 M2.42 INCH SUSSEX NJ TRAINED SPOTTER
&&The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:39 PM EST | Areal Flood Advisory | PHI | Cumberland, Gloucester, Salem | 6 hr |
| Dec 24, 9:08 PM EST | Coastal Flood Advisory | PHI | Burlington, Camden | 14 hr |
| Dec 24, 9:16 PM EST | Areal Flood Advisory | PHI | Hunterdon, Warren | 3 hr |
| Dec 24, 9:38 PM EST | Areal Flood Warning | PHI | Camden | 14 hr |
| Dec 24, 11:10 PM EST | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 4 hr |
| Dec 24, 11:48 PM EST | Areal Flood Warning | PHI | Hunterdon, Mercer, Morris, Somerset, Warren | 15 hr |
| Dec 25, 12:00 AM EST | Areal Flood Warning | PHI | Middlesex, Somerset | 6 hr |
| Dec 25, 12:03 AM EST | Coastal Flood Statement | PHI | Ocean | 12 hr |
| Dec 25, 1:37 AM EST | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 10 hr |
| Dec 25, 1:56 AM EST | Areal Flood Warning | PHI | Burlington, Camden | 7 hr |
| Dec 25, 2:05 AM EST | River Flood Warning | PHI | Hunterdon, Somerset | 4 hr |
| Dec 25, 3:22 AM EST | Gale Warning | PHI | 6 hr | |
| Dec 25, 3:22 AM EST | Small Craft Advisory | PHI | 51 hr | |
| Dec 25, 5:43 AM EST | Areal Flood Advisory | PHI | Mercer, Middlesex, Somerset | 3 hr |
| Dec 25, 7:25 AM EST | River Flood Warning | PHI | Morris, Passaic | 37 hr |
| Dec 25, 12:17 PM EST | River Flood Warning | PHI | Middlesex, Somerset | 9 hr |
| Dec 25, 12:53 PM EST | Coastal Flood Statement | PHI | Burlington, Ocean | 4 hr |
| Dec 25, 2:11 PM EST | River Flood Warning | PHI | Middlesex, Somerset | 7 hr |
| Dec 25, 2:12 PM EST | River Flood Warning | PHI | Somerset | 20 hr |
| Dec 25, 2:26 PM EST | River Flood Warning | PHI | Hunterdon, Somerset | 3 hr |
| Dec 25, 6:25 PM EST | River Flood Warning | PHI | Morris | 21 hr |
Nearby
Areal Flood Warnings in New Jersey, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.